From the age of 18, I have suffered from uncontrolled asthma and severe nasal allergies. I have had extensive testing that proved inconclusive. I also suffer from severe dryness, cracking of the skin (confined to the palms of my hands, soles of my feet one elbow... anywhere a callous has formed). Basically, it looks like an allergic reaction. I get periodic bouts of hive and itchiness, like it is in my veins. I have also broken out in hives like large polka-dots over my skin. Recommended medical treatments are have been largely unsuccessful in the control of my issues, other than treating the symptoms. Oral steroids (prednisone) are the most effective treatment, and it cures almost all of my symptoms, but the relief is short lived as I taper off the dosage.
Over the past two to three years symptoms also include severe migraine headaches, joint pain, and sleep disorders. Now I am 44 years old. In an effort to try and document a pattern, I recently clued into an increase of some symptoms just prior to or at the beginning of my period. (Stress definitely aggravates my conditions) I confronted my gyno, but basically got a response that it was a coincidence, and it had nothing to do with hormones. Could I be allergic to my own hormones? If so, how do I medically pursue a resolution. What kind of doctor and what kind of testing is best to determine if this is the case?
I have had similar symptoms. When I had my 2end child they got worse. I started having anaphalatic reactions. I finally went to an immunologist and allergy specialist and he knew right off the bat that im allergic to my own hormones. Progesterone being the worst. But there's nothing they can due but treat the symptoms. Benadryl works best and I carry a double epi pen.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.